# SDR CA030103008

- Difficulty date: November 29, 2002
- Submitted: January 21, 2003
- Operation: Air carrier
- Make and model: Bag JETSTM3212
- Aircraft time: 15,114 hours
- Engine: Garrtt TPE33110UG
- Propeller: Rotol R333482F12
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Bearing
- Part number: 31037081
- Condition: Spalled
- Location: Compressor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) ON PREFLIGHT CHECK PILOT PULLED PROPELLER THROUGH BY HAND & NOTED UNUSUAL NOISE. THE PILOT THEN NOTIFIED MAINTENANCE ABOUT AFFECTED ENGINE. MAINTENANCE AME PULLED PROPELLER THROUGH BY HAND VERIFYING UNUSUAL NOISE AND CHECKED CHIP DETECTOR LIGHT WHICH WAS NOT ON. ENGINE WAS THEN DRY MOTORED AND CHIP DETECTOR LIGHT WAS RE CHECKED AND WAS FOUND TO BE ON. CHIP DETECTOR WAS THEN REMOVED & VISUALLY INSPECTED CONFIRMING METAL PRESENT (BEARING PLATELETS). ENGINE GEARBOX WAS THEN DISASSEMBLED & COMPRESSOR BEARING WAS FOUND TO BE SOURCE OF METAL. THE BEARING WAS IN INITIAL STAGE OF FAILURE OF INNER RACE ON THRUST SIDE. NOTE: BEARING HAS 9,000 HOUR LIFE LIMIT.
